Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 2, 2011Pike County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 2, 2011, 7:29 PM EDT for Pike County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2011, 7:29 PM EDT (23:29 UTC)
Expired
Jul 2, 2011, 8:00 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA

County Pike County, GA

The radar

The Atlanta radar (KFFC), 34 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 7:45 PM EDTTSTM WND DMGWilliamson, GATHREE TREES DOWN...ONE ON A HOUSE...ONE ON A POWER LINE AND A ROAD...AND ANOTHER DOWN ON A ROAD. OCCURRED BETWEEN 745 PM AND 815 PM EDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1128 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WWUS82 KFFC 022329
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT SAT JUL 2 2011

GAZ068-030000-
729 PM EDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN PIKE COUNTY
UNTIL 800 PM EDT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM DEVELOPING OVER WILLIAMSON...MOVING SOUTHWEST AT 
5 MPH. THIS STORM WILL MOVE TOWARD HOLLONVILLE...CONCORD...AND 
HILLTOP.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE 
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY 
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE 
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3309 8452 3310 8453 3319 8449 3321 8445
      3321 8440 3319 8437 3318 8424 3308 8424
      3299 8427 3300 8430 3299 8430 3300 8448
      3297 8450 3297 8452 3304 8454
TIME...MOT...LOC 2329Z 035DEG 6KT 3318 8438

$$



19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:30 PM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jul 2, 3:30 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT SAT JUL 2 2011

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
LATEST MODEL RUN MAINTAIN SOME TROFFING ALONG THE U.S. EAST COAST
THROUGH THE PERIOD AS THE BROAD UPPER RIDGE EXTENDING FROM THE
CALIFORNIA COAST INTO THE SOUTHEASTERN STATES BEGIN TO WEAKEN AND
SHIFT A BIT TO THE WEST. MEANWHILE...MODELS CONTINUE TO SHOW WEAK
SURFACE BOUNDARY MEANDERING ACROSS OUR AREA WHICH SHOULD AID IN
THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ESPECIALLY DURING THE
AFTERNOONS AND EVENINGS. WILL CONTINUE PREVIOUS FORECAST TREND WITH
SLIGHT CHANCE TO CHANCE POPS THROUGH THE PERIOD. WILL SHOW BEST
POPS FOR REST OF THIS AFTERNOON INTO THIS EVENING ACROSS CENTRAL
GEORGIA WHERE PRECIP APPEARS TO BE FIRING UP ALONG OLD BOUNDARIES
(PERHAPS FROM FRIDAY'S CONVECTION). POPS MORE UNIFORM SUNDAY/MONDAY
WITH MODELS HINTING AT OLD BOUNDARY SHIFTING A BIT MORE TO THE
NORTH AND SOME WEAK UPPER SUPPORT TRANSVERSING ACROSS THE TENNESSEE
VALLEY REGION. IN SPITE OF CLOUDS AND SCATTERED PRECIP...WARM TEMPS
CONTINUING. MET MOS APPEAR TO BE HANDLING OVERNIGHT LOWS A BIT
BETTER THAN MAV AND WILL LEAN TOWARD THOSE VALUES. WILL STAY WITH
A MAV/MET BLEND FOR HIGHS.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
EXTENDED PROGS MAINTAIN REMNANTS OF WEAK SURFACE BOUNDARY
MEANDERING ACROSS OUR COUNTY WARNING AREA THROUGH MUCH OF THE
PERIOD...AS THE UPPER RIDGE CONTINUES TO RETROGRADE TO THE WEST
AND THE UPPER TROF DEEPENS A BIT OVER THE EASTERN UNITED STATES.
THIS SHOULD ALL LEND HAND TO SLIGHTLY BETTER CHANCES FOR PRECIP
DURING THE PERIOD. FOR NOW WILL CONTINUE SLIGHT CHANCE TO CHANCE
POPS...UNTIL WE CAN GET A BETTER HANDLE. LITTLE CHANGE IN TEMPS
WITH READINGS NEAR OR SLIGHTLY ABOVE NORMAL.

49
&&

.AVIATION...
18Z UPDATE...
WEAK BOUNDARY ACROSS CENTRAL GA IS HARD TO FIND BUT SHOULD STILL
FAVOR MORE THUNDERSTORMS SOUTH OF CSG TO MCN WITH ONLY ISOLATED
NORTH. HAVE SHOWN ONLY CB OR VCTS FOR NOW AND WILL WATCH TO SEE HOW
CONVECTION DEVELOPS. SCT CUMULUS THIS AFTERNOON 4 TO 5THSD FT
BECOMING MOSTLY CLEAR AFTER 00Z. VISIBILITY LOCALLY 5SM IN HAZE 09Z
TO 13Z. WINDS 5KT OR LESS THIS AFTERNOON GENERALLY E TO SE. WINDS
NEAR CALM OVERNIGHT.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON WIND DIRECTION.
MEDIUM TO HIGH ON TSTM LOCATIONS.
HIGH ON VFR CONDITIONS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  92  69  94 /  20  30  20  30
ATLANTA         73  92  73  92 /  20  30  30  40
BLAIRSVILLE     64  88  67  87 /  20  30  30  40
CARTERSVILLE    66  93  68  93 /  10  30  30  40
COLUMBUS        73  93  72  93 /  30  30  20  30
GAINESVILLE     71  91  71  92 /  20  30  30  40
MACON           71  95  68  94 /  30  30  20  20
ROME            67  94  70  93 /  10  30  20  40
PEACHTREE CITY  68  92  69  92 /  30  30  20  30
VIDALIA         71  93  71  93 /  20  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 2, 4:50 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EDT SAT JUL 2 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
450 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS EXPECTED THROUGH 10 PM THIS EVENING MAINLY
ACROSS CENTRAL GEORGIA.

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A WEAK SURFACE FRONT
STALLED ACROSS PARTS OF CENTRAL GEORGIA TO PRODUCE ISOLATED
THUNDERSTORMS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ISOLATED THUNDERSTORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL...LOCALLY HEAVY RAINFALL AND
WIND GUSTS TO 50 MPH. THE MOST LIKELY AREAS TO SEE THUNDERSTORMS
WILL BE SOUTH OF A COLUMBUS TO JACKSON TO ATHENS LINE.

.DISCUSSION...
A WEAK SURFACE TROUGH MEANDERING ACROSS CENTRAL GEORGIA WILL
CONTINUE TO SERVE AS A FOCUS FOR ADDITIONAL ISOLATED THUNDERSTORMS
THROUGH 10 PM THIS EVENING. GIVEN THE AMOUNT OF INSTABILITY THIS
AFTERNOON...ONE OR TWO STORMS COULD BRIEFLY EXCEED SEVERE LEVELS
BEFORE DIMINISHING LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS EXPECTED EACH AFTERNOON AND EVENING...ONE OR
TWO OF WHICH COULD BECOME BRIEFLY SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 2, 6:36 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EDT SAT JUL 2 2011

GAZ089-090-022300-
636 PM EDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN MUSCOGEE AND WESTERN CHATTAHOOCHEE COUNTIES UNTIL 700
PM EDT...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN VISTA TERRACE AND NORTH FORT
BENNING...MOVING SOUTH AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3224 8493 3227 8490 3230 8495 3231 8499
      3232 8499 3254 8490 3253 8481 3238 8478
      3223 8486 3223 8492
TIME...MOT...LOC 2235Z 005DEG 5KT 3245 8485

19
Special weather statement, Jul 2, 6:45 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT SAT JUL 2 2011

GAZ070-022315-
645 PM EDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN LAMAR COUNTY UNTIL 715 PM EDT...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHAPPEL MILL...MOVING SOUTHWEST AT 15 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3304 8425 3319 8424 3318 8422 3318 8413
      3320 8412 3320 8404 3295 8404 3293 8406
      3294 8412 3299 8413 3299 8427 3303 8427
TIME...MOT...LOC 2245Z 030DEG 12KT 3318 8411

19
Special weather statement, Jul 2, 7:02 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT SAT JUL 2 2011

GAZ048-022330-
702 PM EDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN NEWTON COUNTY UNTIL 730 PM EDT...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STARRSVILLE...MOVING SOUTH AT 15 MPH.  THIS
THUNDERSTORM WILL MOVE JUST WEST OF MANSFIELD AND EVENTUALLY TOWARD
STEWART.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3363 8387 3357 8368 3349 8369 3350 8371
      3348 8371 3348 8373 3345 8377 3344 8382
      3341 8385 3340 8383 3337 8386 3342 8391
      3348 8395
TIME...MOT...LOC 2302Z 020DEG 12KT 3354 8379

19
Special weather statement, Jul 2, 7:09 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
709 PM EDT SAT JUL 2 2011

GAZ069-071-081-022345-
709 PM EDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN EXTREME
SOUTHWEST MONROE...EASTERN UPSON AND WESTERN CRAWFORD COUNTIES UNTIL
745 PM EDT...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CULLODEN...MOVING SOUTHWEST AT 10 MPH.
ANOTHER STRONG THUNDERSTORM WAS DEVELOPING NEAR YATESVILLE...ALSO
MOVING SOUTHWEST AT 10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3267 8410 3268 8410 3267 8413 3268 8415
      3268 8419 3274 8424 3273 8425 3274 8428
      3299 8435 3299 8412 3293 8412 3294 8405
      3266 8400
TIME...MOT...LOC 2309Z 065DEG 10KT 3287 8411

19
Special weather statement, Jul 2, 7:12 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT SAT JUL 2 2011

GAZ089-022345-
712 PM EDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR WIND GUSTS TO 40 MPH AND
FREQUENT CLOUD-TO-GROUND LIGHTNING IN WESTERN MUSCOGEE COUNTY UNTIL
745 PM EDT...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING OVER COLUMBUS...MOVING SOUTHWEST AT 5
MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3257 8500 3249 8483 3241 8486 3237 8495
      3237 8498 3238 8499 3243 8497 3246 8501
      3249 8500 3253 8503
TIME...MOT...LOC 2311Z 026DEG 4KT 3251 8493
Special weather statement, Jul 2, 7:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT SAT JUL 2 2011

GAZ068-030000-
729 PM EDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN PIKE COUNTY
UNTIL 800 PM EDT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING OVER WILLIAMSON...MOVING SOUTHWEST AT
5 MPH. THIS STORM WILL MOVE TOWARD HOLLONVILLE...CONCORD...AND
HILLTOP.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3309 8452 3310 8453 3319 8449 3321 8445
      3321 8440 3319 8437 3318 8424 3308 8424
      3299 8427 3300 8430 3299 8430 3300 8448
      3297 8450 3297 8452 3304 8454
TIME...MOT...LOC 2329Z 035DEG 6KT 3318 8438

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:09 PM EDTSpecial Weather StatementFFCWhite36 min
Jul 1, 8:15 PM EDTSevere Thunderstorm WarningFFCWhite30 min
Jul 2, 3:08 PM EDTSpecial Weather StatementFFCWashington37 min
Jul 2, 3:24 PM EDTSevere Thunderstorm WarningFFCWashington36 min
Jul 2, 4:09 PM EDTSpecial Weather StatementFFCWashington36 min
Jul 2, 4:59 PM EDTSpecial Weather StatementFFCHancock31 min
Jul 2, 6:14 PM EDTSpecial Weather StatementFFCButts31 min
Jul 2, 6:16 PM EDTSpecial Weather StatementFFCButts29 min
Jul 2, 6:36 PM EDTSpecial Weather StatementFFCMuscogee24 min
Jul 2, 6:45 PM EDTSpecial Weather StatementFFCLamar30 min
Jul 2, 6:53 PM EDTSevere Thunderstorm WarningFFCLamar, Spalding22 min
Jul 2, 7:02 PM EDTSpecial Weather StatementFFCNewton28 min
Jul 2, 7:09 PM EDTSpecial Weather StatementFFCUpson36 min
Jul 2, 7:12 PM EDTSpecial Weather StatementFFCMuscogee33 min
Jul 2, 7:16 PM EDTSevere Thunderstorm WarningFFCLamar29 min
Jul 2, 7:32 PM EDTSpecial Weather StatementFFCClayton, Fayette28 min
Jul 2, 7:38 PM EDTSevere Thunderstorm WarningFFCPike23 min
Jul 2, 7:50 PM EDTSpecial Weather StatementFFCOglethorpe25 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.